# SDR CA960108101

- Difficulty date: October 27, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Piper PA-28RT-201T
- Engine: Cont
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Upper Drag Link
- Part number: 7642603
- Condition: Broken
- Location: Fwd Of Actuator
- Part time: 2,235 hours
- Component: Piper, 7642603
- Stage of operation: CL
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

(CAN)A LOUD BANG WAS HEARD DURING GEAR RETRACTION. TWO GREEN LIGHTS WERE NOTED ON EXTENSION. THE ACFT LANDED WITHOUT FURTHER INCIDENT AND THE UPPER DRAG BRACE WAS FOUND BROKEN IN HALF FWD OF THE HY D ACTUATOR. FURTHER EXAMINATION REVEALED EVIDENCE OF CORROSION INITIATED STRESS CRACK. THE SUBMITTER STATES THAT AD 94-14-14 HAD BEEN C W 160 HRS PREVIOUSLY WITH NO EVIDENCE OF CRACK BEING FOUND. NEW PART IS 50 PERCENT THICKER THAN THE OLD PART IN THE AREA OF THE CRACK. SUBMITTER HAS PERSONAL KNOWLEDGE OF TWO ADDITIONAL FAILURES OF THE SAME KIND.
